Hail, Crawford
- When
- June 1, 6:20 PM EST
- Where
- Crawford County, Cochranton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.520, -80.050
Penny size hail was observed.
A few severe thunderstorms developed during the afternoon hours of the 1st across northwest Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A few severe thunderstorms developed during the afternoon hours of the 1st across northwest Pennsylvania.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 1, 3:28 PM EST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 428 PM EDT FRI JUN 1 2007 .SYNOPSIS... HIGH PRESSURE ALONG THE EAST COAST WILL SLIDE OUT TO SEA. LOW PRESSURE OVER THE PLAINS STATES WILL MOVE SLOWLY EAST AND THE ASSOCIATED WEAK COLD FRONT WILL CROSS THE AREA SUNDAY. A STRONGER COLD FRONT FROM THE NORTHWEST WILL CROSS THE LOWER GREAT LAKES ON TUESDAY. && .NEAR TERM /THROUGH SATURDAY/... SOME SHOWERS AND THUNDERSTORMS MOVING INTO NORTHWEST OHIO. THEY SHOULD DECREASE THIS EVENING. SHOWERS/STORMS CONTINUE TO DEVELOP IN DEEPER MOISTURE OVER NORTH CENTRAL OHIO AND WILL SLOWLY SHIFT EAST. DRY SLOT EVIDENT ON WATER VAPOR LOOP COMING ACROSS INDIANA AND DRYING ALOFT MAY BE HELPING TO STEEPEN LAPSE RATES OVER N CENTRAL OHIO. STORMS LAST NIGHT LASTED UNTIL AN HOUR OR TWO AFTER DARK AND MAY BE SIMILAR TNGT. MAY ACTUALLY BE A LITTLE LESS ACTIVITY SATURDAY AS WHAT REMAINS OF DRY SLOT AND CAPPING MAY BE DIRECTLY OVERHEAD. STILL ENOUGH INSTABILITY AND HEATING AROUND THAT I CANNOT RULE OUT A STRAY SHOWER/TSTORM ESPECIALLY TOWARD THE PA BORDER AND BACK TOWARD TOLEDO. GUIDANCE TEMPS HAVE BEEN RUNNING A FEW DEGREES TOO COOL AT NIGHT AND WL FCST A CATEGORY WARMER THAN GUIDANCE EXCEPT IN ANY AREAS THAT GET SIGNIFICANT RAIN LATE IN THE DAY WHERE TEMPS WILL START OUT SUPPRESSED TNGT. TEMPS SATURDAY SIMILAR TO TODAY AND RECENT DAYS... MAINLY UPPER 80S TO NR 90. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... UPPER LOW AND WEAK SURFACE COLD FRONT WILL FINALLY ARRIVE ON SUNDAY. COULD START TO SEE SOME SHOWERS AND EMBEDDED THUNDER LATER SATURDAY NIGHT BUT MORE LIKELY ON SUNDAY. MOISTURE SHOULD BE DEEP ON SUNDAY AND BUFKIT SHOWS SMALL DEWPOINT DEPRESSIONS TO 30K AND TYPICALLY WE GET FREQUENT SHOWERS/THUNDER ON SUCH DAYS AS ANY INSTABILITY QUICKLY GENERATES RAIN. SOME TROPICAL MOISTURE FROM SOUTHEAST SYSTEM MAY ALSO GET DRAWN INTO SYSTEM BY SUNDAY NIGHT INTO MONDAY AND MAY FINALLY GET SOME MUCH NEEDED RAIN...AT LEAST MAYBE ENOUGH SHOWERS THAT EVERYONE SHARES IN SOME RAIN. TEMPS WILL LIKELY STAY UP WELL IN THE 60S ON SATURDAY NIGHT EXCEPT WHERE RAIN OCCURS AND THEN BE SUPPRESSED ON SUNDAY BY CLOUDS/SHOWERS AND MAY HOLD IN THE 70S TO NR 80 MOST AREAS. && .LONG TERM /MONDAY THROUGH FRIDAY/... WILL HAVE TO GET UPPER LOW/TROUGH OUT OF THE AREA. MODELS TRENDING TOWARD MONDAY AS BEING THE LAST DAY WHERE SHOWERS/STORMS ASSOCD DIRECTLY WITH UPPER TROUGH/LOW WILL LINGER. ALL MODELS BRING ANOTHER STRONG SHORT WAVE AND STRONGER COLD FRONT ACROSS GREAT LAKES TUESDAY AND ATMOSPHERE WILL LIKELY STILL BE RELATIVELY WARM AND MOIST AND UNSTABLE AND WILL PROBABLY SEE ANOTHER ROUND OF SHOWERS/STORMS ON TUESDAY. GUIDANCE TEMPS LOOK A LITTLE COOL ON TUESDAY AS I DOUBT THERE WILL BE SIGNIFICANT COOLING UNTIL STRONGER FRONT PASSES AND HOPEFULLY WILL BRING A BONIFIDE CHANGE OF AIR MASS AND TUE NGT AND WEDNESDAY SHOULD BE SOMEWHAT COOLER AND LESS HUMID. TURN AROUND WILL APPARENTLY BE QUICK THOUGH AND RETURN FLOW SEEMS TO DEVELOP RIGHT AWAY THURSDAY. ECMWF FASTER BRINGING WARMER AIR BACK AND LATEST GFS COMING AROUND...WILL GO A BIT WARMER THAN GUIDANCE THURSDAY WITH TEMPS GETTING BACK INTO THE 80S AT LEAST WEST HALF. MODELS HINT AT THE CHANCE FOR A FEW WARM ADVECTION TSTORMS THURSDAY BUT WILL KEEP POPS LOW UNTIL NEXT COLD FRONT BEGINS TO APPROACH LATER THURSDAY NIGHT AND FRIDAY AND HIGHER POPS FRIDAY WITH COLD FRONT COMING IN FROM THE WEST. OF COURSE NO CONFIDENCE IN TIMING THIS FAR AHEAD BUT THAT IS THE NATURE OF THE 7 DAY DETERMINISTIC FCST AND WILL ADJUST AS NECESSARY. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... WE WILL CONTINUE THE PREVIOUS THINKING WITH THE UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA WHICH SHOULD RESULT IN SOME SCATTERED OR ISOLATED SHOWERS AND TSTMS THIS AFTN AND EVE. WILL TRY TO USE VCTS (THUNDERSTORM IN VICINITY) WHERE I CAN BUT LATEST RADAR PICTURE SHOWING THE ACTIVITY INCREASING AND I WILL PROBABLY USE A TEMPO GROUP OF TSTMS FOR KMFD...KCAK AND KYNG AT THIS TIME. I WILL HAVE TO INCLUDE KCLE WITH THIS GROUP AS THE RADAR SHOWED MORE INCREASED TSTMS MOVING CLOSER TO KCLE. MORE HAZE EXPECTED OVERNIGHT WHICH WILL REDUCE VISIBILITIES AT MOST SITES TO MVFR. SCT SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON SATURDAY BEFORE A COLD FRONT BRINGS MORE WIDESPREAD SHOWERS AND STORMS ON SUNDAY. CONTINUED CYCLONIC FLOW AND UPPER LEVEL DISTURBANCES MOVING INTO THE AREA WILL KEEP A CHANCE FOR SHOWERS AND STORMS THROUGH TUESDAY. A WEAK RIDGE OF HIGH PRESSURE WILL BRING IN PARTLY CLOUDY SKIES WEDNESDAY. && .MARINE... SOME SHOWERS AND THUNDERSTORMS TRYING TO MAKE THEIR WAY ON TO THE LAKE. SO FAR NONE OF THE STORMS HAVE GOTTEN TOO BAD. MORE OF THE SAME IS EXPECTED THE NEXT COUPLE OF DAYS WITH ISOLATED STORMS DURING THE AFT HOURS. COLD FRONT WILL EVENTUALLY MOVE ACROSS THE LAKE ON SUN WITH MORE SHOWERS AND STORMS LIKELY AHEAD OF THE THIS FEATURE. UNTIL THEN...MAINLY LIGHT WINDS AND MINIMAL WAVES EXCEPT NEAR THE STRONGER STORMS. ANOTHER FRONT WILL MOVE ACROSS THE LAKE TUE BUT EVEN THEN WINDS AND WAVES WILL REMAIN PRETTY MINIMAL. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MITCHELL NEAR TERM...KIELTYKA/KOSARIK SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...BC MARINE...MRD/KUBINA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 620 AM EDT FRI JUN 1 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-021030- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 620 AM EDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECT TO BE SCATTERED ACROSS THE REGION TODAY. THERE IS THE POSSIBILITY THAT ONE OR TWO OF THE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN THREAT WOULD BE BRIEF STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL DEVELOP AGAIN ON SATURDAY AND THERE IS A GREATER CHANCE THAT SOME OF THE THUNDERSTORMS WILL BECOME SEVERE. ONCE AGAIN...THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA TUESDAY MORNING. THERE IS THE POSSIBILITY THAT SOME SEVERE THUNDERSTORMS COULD DEVELOP WITH THE COLD FRONT. A WARM FRONT WILL MOVE INTO THE REGION THURSDAY AND THE THREAT EXISTS FOR MORE THUNDERSTORMS DURING THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
349 PM EDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG OBERLIN 41.29N 82.22W
06/01/2007 LORAIN OH EMERGENCY MNGR
SEVERAL TREES WERE DOWNED BY THUNDERSTORM WINDS.
&&
KINGThe Pittsburgh radar (KPBZ), 111 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail was observed.
A few trees were reported down in Randolph Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43991, 43992.